|Changing HIV meds
Jul 15, 2009
I discovered my HIV poz status 4 years ago. At the time, VL was 67000, CD4 of 78 and 5.6%. Have slowly improved to undetectable VL, CD4 of 350 and 25%. I take Kaletra and Epzicom once daily, and have been 100% compliant except for one missed dose at the start of therapy. Also take Tricor (145 mg) and Lisinopril (20 mg). Main side effects I experience are loose stools (daily). My doctor has recently suggested that new med regimens developed in the past couple of years might provide me relief from the daily bowel issues. Since he brought the subject up, I get the feeling that he believes there is a better combo than I am taking. I have mixed feelings about changing meds. My labs are "stable" and it does not seem like the numbers will get any higher. I sometimes feel like changing meds might make my numbers worse (if it ain't broke, don't fix it). On the other hand, it would be nice to be able to go about my daily routine without always wondering how far away the nearest bathroom is. If I were to make a change, is there a preferred combination for someone like me? I have no problem discussing with my doctor, but would appreciate an outside opinion as well.
Thanks so much for being here and all the information and help you provide.
| Response from Dr. Henry
Your loose stool symptoms might be better on an alternative boosted PI regimen such as atazanavir or darunavir. Also, efavirenz or raltegravir are possiblities depending on prior treatment history/resistance status. Some patients would experience a reduction in loose stools changing from Kaletra to one of those alternatives but quite variable overall. Calcium supplements, increased fiber or bran, and increased macrobiotics or active culture yogurt as well as low dose anti-diarrheal agents (such as loperamide) can make the loose stool problem more tolerable for some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- White Spots After Touching Skin Worried I Have HIV
- Can I Get Std By Mouth?
- Just Because The Vagina Is Burning Doesn't Mean You Have An Std
- Sexually Transmitted Disease That Cause Numbness
- Std With White Discharge And Bumps
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.